Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
monopoly

Epuris By Cipher: New Type Of Accutane (Isotretinoin) Pills

Hi Everyone,

After having horrific and persistent acne since 12 to 23 years of age I have documented my journey on Accutane from May 2011 to January 2012 here. Long story short it was the ONLY thing that worked for me, it was a life-changing experience for me as I'm sure it was for many of you who have had success with it.

A couple months ago I started having small papules around my mouth/chin area. This was the type of breakout that just needed to be left alone. I was under the impression that this was from sugar waxing my upper lip, since it was the first time I tried, but no. Even after not waxing anymore, more breakouts surfaced. Interestingly, once a breakout occurred on one side of my mouth, another would pop up almost symmetrically on the other side.

My derm put me on mynocin (antibiotics) last month and while taking these pills no new breakouts occurred. After about a week and a half after finishing them (month long dose) I noticed the pimples are popping up again.

I saw my derm today and we both came to the agreement that it's acne again and that going back on Accutane might be a viable option. What's interesting is that he mentioned that there's a new type of Accutane (available in Canada) called Epuris. It's made by Cipher Pharmaceuticals if anyone here wants to look it up.

My derm told me that Epuris is the same as Accutane, it's just the generic form and sold exclusively in Canada, probably as competition against Roche after it pulled out of the US markets (not sure..). Anyway, he told me that studies show it's actually absorbed better than Accutane and you don't need to take it with your biggest meal.

I was wondering if anyone here has come across it and if there are any experiences someone would like to share. I got my prescription after signing all the forms and being screened (same as Accutane) and my derm thinks it's pretty cool since I'm his first patient to take it.

I'm comfortable with it essentially being the same thing as Accutane (because it is) and I find it extra cool that it's better absorbed too. I'm on the fence though because I need a second opinion from you guys to see if I'm possibly moving things too soon. I will post a picture below to show you my breakouts and whether you'd go back on Accutane for a second course over what you see on my face. This is rooted in the fact that I did some digging around and found that SLS (sodium lauryl sulfate) is an ingredient found in products like shampoos and toothpastes that give them that foamy texture. A lot of people said that switching their shampoo/toothpaste cured the acne around their chin as it plays with hormones (if I recall). Indeed I did start using a new shampoo a couple months ago and can't help but think: maybe I don't need to go back on Accutane if it could really be due to the different shampoo/toothpaste I've been using.

Anyway, have a look and let me know what you think! Perhaps I can avoid those products for now before getting my prescription filled just to confirm. The antibiotics I was on last month worked well in that no new breakouts occurred...I just wonder if there's a possibility they prevented me from breaking out from the SLS ingredient?

Sorry I wrote so much, I was determined to keep this as brief as possible! I have a whole booklet on Epuris if anyone is interested, just figured it was worth posting as I searched the forum and see no mention/tag of it here before mine.

Cheers!

PS: The small dots around my upper lip are from the previous breakouts I had last month or so.

PPS: Here is a link about the drug for more information: http://www.newswire.ca/en/story/1192997/cipher-introduces-epuristm-isotretinoin-capsules-in-canadian-market

post-94707-0-81086400-1377580486_thumb.j

post-94707-0-81086400-1377580486_thumb.j

Edited by monopoly

Share this post


Link to post
Share on other sites

Just to update after some more research, I found out it's Epuris that's sold in Canada, while the American equivalent is called Absorica. After briefly searching forums I see that many members are on Absorica, and many have reported the same sort of side effects like on regular Accutane, as I had suspected!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×